Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Characterizations of certain classes of hereditary $ C\sp *$-subalgebras


Author: Masaharu Kusuda
Journal: Proc. Amer. Math. Soc. 116 (1992), 999-1005
MSC: Primary 46L55
DOI: https://doi.org/10.1090/S0002-9939-1992-1127142-5
MathSciNet review: 1127142
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper characterizes the class of full hereditary $ {C^ * }$-subalgebras and the class of hereditary $ {C^ * }$-subalgebras that generate essential ideals in a given $ {C^ * }$-algebra in terms of a certain projection of norm one from the enveloping von Neumann algebra of the $ {C^ * }$-algebra onto the enveloping von Neumann algebra of a hereditary $ {C^ * }$-subalgebra. For a $ {C^ * }$-dynamical system $ (A,G,\alpha )$, it is also shown that an $ \alpha $-invariant $ {C^ * }$-subalgebra $ B$ of $ A$ is a hereditary $ {C^ * }$-subalgebra belonging to either of the above classes if and only if the reduced $ {C^ * }$-crossed product $ B{ \times _{\alpha r}}G$ is a hereditary $ {C^ * }$-subalgebra, of the reduced $ {C^ * }$-crossed product $ A{ \times _{\alpha r}}G$, belonging to the same class as $ B$. Furthermore similar results for $ {C^ * }$-crossed products are also observed.


References [Enhancements On Off] (What's this?)

  • [1] M. Kusuda, Hereditary $ {C^ * }$-subalgebras of $ {C^ * }$-crossed products, Proc. Amer. Math. Soc. 102 (1988), 90-94. MR 915722 (89f:46128)
  • [2] -, Unique state extension and hereditary $ {C^ * }$-subalgebras, Math. Ann. 288 (1990), 201-209. MR 1075765 (92e:46122)
  • [3] -, A characterization of ideals of $ {C^ * }$-algebras, Canad. Math. Bull. 33 (1990), 455-459. MR 1091351 (92g:46074)
  • [4] G. K. Pedersen, $ {C^ * }$-Algebras and their automorphism groups, Academic Press, London, 1979. MR 548006 (81e:46037)
  • [5] M. A. Rieffel, Morita equivalence for operator algebras, Proc. Sympos. Pure Math., vol. 38, Amer. Math. Soc., Providence, RI, 1982, pp. 285-298. MR 679708 (84k:46045)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L55

Retrieve articles in all journals with MSC: 46L55


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1127142-5
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society